Yaz or Yasmine. - Mothering Forums

Forum Jump: 
 
Thread Tools
Old 03-30-2010, 12:15 PM - Thread Starter
 
~Charlie's~Angel~'s Avatar
 
Join Date: Mar 2008
Posts: 4,411
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Anyone taking it? I know there is alot of controversy arround it right now, but I am wondering if anyone is still taking it with no issues. Thanks!
~Charlie's~Angel~ is offline  
Sponsored Links
Advertisement
 
Old 03-30-2010, 12:17 PM
 
lyterae's Avatar
 
Join Date: Jul 2005
Location: Michigan
Posts: 2,105
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I was prescribed Yaz (last March) for birth control because it was a lower dose of hormones. I still ended up horribly depressed and went off of it less than a month later.

wife of 8 years to DH geek.gif, mama to DD blahblah.gif (2006) & DS jog.gif (2011) angel1.gif (Dec. 2012) rainbow1284.gif due Nov. 2013 

 vbac.gifh20homebirth.gif cd.gif homeschool.gif

lyterae is offline  
Old 03-30-2010, 12:21 PM - Thread Starter
 
~Charlie's~Angel~'s Avatar
 
Join Date: Mar 2008
Posts: 4,411
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
SO you had issues with deperession while being on other BC before?
~Charlie's~Angel~ is offline  
Old 03-30-2010, 12:42 PM
 
hildare's Avatar
 
Join Date: Jul 2009
Location: in-the-sticks-off-a-dirt-road, GA
Posts: 2,680
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
i took it in the past; oddly it did seem to help with my mood swings, depression, etc. Other bc pills had increased/aggravated those symptoms.

i took yaz, and had odd random bleeding, then took the yasmine which did not cause that, whatever the difference may have been. (?)

however, at this point in my life, i really regret ever having taken hormonal bc. i feel as though the fibroids i have are the result of years of hormonal birth control. not a good thing.

Is it getting lonely in the echo chamber yet?

hildare is offline  
Old 03-30-2010, 01:25 PM
 
kittywitty's Avatar
 
Join Date: Jul 2005
Location: The Room of Requirement
Posts: 13,061
Mentioned: 1 Post(s)
Tagged: 0 Thread(s)
Quoted: 8 Post(s)
I took it years ago and I had terrible migraines ALL the time and depression. I worked in RE and actually read up on it and it's potassium issues and after discussing it with my physiology professor, decided to go off of it. The issues cleared up within weeks!

AP Mom to 5 knit.gifhomeschool.giftoddler.gif
 
  

kittywitty is offline  
Old 03-30-2010, 11:29 PM
 
leafwood's Avatar
 
Join Date: Jun 2004
Location: New York
Posts: 2,942
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
i took yasmine a while back and had horrible dizziness and almost fainted. was on other bcps before that w/ no issue. no noticalbe mood changes but i was only on it for 3m. my colleague took it recently and had depressed mood.

Happy Mommy to one amazing girl (6y) and one sweet boy (2y), and wife to DH since 7/03 : :
leafwood is offline  
Old 03-31-2010, 12:37 AM
 
JessicaS's Avatar
 
Join Date: Nov 2001
Posts: 42,897
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I am moving this to Family Planning.

Not all those who wander are lost 
JessicaS is offline  
Old 03-31-2010, 11:23 AM
 
NaturallyKait's Avatar
 
Join Date: Sep 2006
Location: Prince Edward Island
Posts: 289
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I took Yasmine for a while and I didn't like it at all. I had taken Allesse for a couple of years beforehand with no problem, and my doctor switched me to Yasmine. Within a few months I had a few health problems (complicated ones that took a couple of specialists to even figure out) and when I went off of the Yasmine they gradually went away.

Kaitlyn, partner to my sweetheart , expecting our first June '15

NaturallyKait is offline  
Old 03-31-2010, 12:02 PM
 
lyterae's Avatar
 
Join Date: Jul 2005
Location: Michigan
Posts: 2,105
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Quote:
Originally Posted by Barbie64g View Post
SO you had issues with deperession while being on other BC before?
Yes, I had previously tried the patch, the nuva-ring, and one other form of the pill (before my daughter). I had been using alternate methods of birth control since my daughter was born and decided to try again...

The doctor was insistent that I should be fine on it, I had asked for other birth control suggestions (I'm currently using the FAM method) because of the hormones. She insisted that Yaz was low hormone and I would be fine.. It was less than a month later and I was turning into a mess again, rather than "wait" it out I went right off of it.

wife of 8 years to DH geek.gif, mama to DD blahblah.gif (2006) & DS jog.gif (2011) angel1.gif (Dec. 2012) rainbow1284.gif due Nov. 2013 

 vbac.gifh20homebirth.gif cd.gif homeschool.gif

lyterae is offline  
Old 03-31-2010, 12:08 PM
 
Catubodua's Avatar
 
Join Date: Apr 2008
Location: Connecticut
Posts: 1,423
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I took Yaz for about two or three years with no problems at all.

mom to Andrew   born Feb 6th, already a mom to child with fur; and still missing and still wondering about the lost possibilities Mar 17, 2009
Catubodua is offline  
Old 04-01-2010, 01:42 PM
 
Ola_'s Avatar
 
Join Date: Sep 2008
Location: Ontario, Canada
Posts: 3,126
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I have been taking Yasmine for 3-4 years now. No issues with depression but I do suspect that it's supressing my libido some. I suppose that's fairly common with hormonal BC though.
Ola_ is offline  
Old 05-28-2010, 10:56 AM - Thread Starter
 
~Charlie's~Angel~'s Avatar
 
Join Date: Mar 2008
Posts: 4,411
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
OK, so just wanted to check back in. I am on my second period after starting yaz, and I gotta tell ya, I really like it. I know of all the controversy with the potassium levels increasing. But I had a very long discussion with my OB, and she seemed confident in having me try it.

I LOVE IT. I have not gained any weight, no depression or mood swings (That werent already there, ) and my skin looks BEAUTIFUL! The periods so far are very light and short, and did I mention my skin is beautiful? I know thats an awful reason to be happy, but if you know me, you know I was having some pretty awful skin issues a while back. Now I brealy have to wear makeup, except for the giant (hereditary) circles under my eyes.


ETA, they have a coupon deal online that makes the monthly cost only 20, as opposed to 70!!!!
~Charlie's~Angel~ is offline  
Old 08-03-2011, 12:12 PM
 
Ladylady's Avatar
 
Join Date: Jul 2011
Posts: 1
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

The first 2 years that I took it, I had no problems at all. I switched from a pill that elevated the hormones gradually throughout the pack (which I hated). It was better for me because the release was steady. It is just now, in this past year (the 3rd year of taking it) giving me tough mood swings and making me feel unhappy. I am going to switch because of that. The blood clot thing is also not the best haha, you should talk to your doctor about that though!

Ladylady is offline  
Old 08-03-2011, 12:21 PM
 
The Harpy's Avatar
 
Join Date: Apr 2008
Posts: 410
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

I have been taking Yaz for 6 months with no issues at all... love it!

The Harpy is online now  
 
User Tag List

Thread Tools


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off